Worried with acne-A A +A
Tuesday, September 4, 2012
DEAR Dr. Fritz,
I am one of those thousands out there following your column. I wrote you because at 31 years old, I am still getting these acnes. I am confused because I didn't have acne when I was much younger. What is happening here? Why is this happening? I am really worried because I am losing my confidence to face the world. It just didn't look right. But, I am turning on to you because I trust that you can help me.
Thanks a lot and God bless to you.
Carene of Magiko
Dear Carene of Magiko,
Before anything else, I wanted to thank you for the trust you have given me. You and the thousands out there have always been my inspiration to keep on doing better, if not my very best.
I understand what you feel about losing your confidence to face the world, especially when you were free from acne way back then. I had the same feeling when I had my facial scars after getting chicken pox. I almost cannot face the people and if I do, I cannot look at them straight in their eyes. But, that was history, and so does, my acne scars. I am just grateful I am an aesthetic dermatologist as well, so, I was able to bid those scars good bye earlier, for good!
Alright, let's get on to your problem now. What you have is adult acne. This is common acne that crops up in people who are over 30 years old. You were confused because you were free from acne when you were much younger. But, dear what you have is just a common thing.
Acne can appear in adults because of the following reasons.
1. The acne that people once had as a teenager comes back again when they become adults. The reason is not clear -- but, this is one of the reasons of acne in adults.
2. Metabolic changes that usually occur in women when they become pregnant or menstruating. Well, blame it to the changing hormones.
3. Some medications can cause acne. They include anabolic steroids, lithium, anti-tuberculosis drugs rifampin and isoniazid, anti-epileptic drugs and medications that contain iodine.
4. Continuous physical pressure on the skin, which can be due to wearing of the helmet or sweat bands. Remember as long as they cause pressure on your skin, then they can cause your skin’s morbid dreams.
5. Chlorinated industrial chemicals, like chlorinated dioxins could be another reason. So, if you are working in industrial environments and you are getting your acne, then, you can blame the chemicals around you that you are working with.
Lastly, there must be more than meets the eye. So, it is wise to see your dermatologist or your family physician. You have to see them as soon as you can, to help you get back your confidence. I hope you won't delay. Remember that the sooner you will have your acne treated, the earlier you can face the world again, with a smile in your face. Good luck and have a nice day!
(For your questions, you may send them to Dear Dr. Fritz, c/o Sun.Star Davao, Granland Building, R. Castillo St., Davao City or you e-mail them to email@example.com)
Published in the Sun.Star Davao newspaper on September 04, 2012.